Alert archive / Nebraska / Wind Chill Advisories in 2007
Wind Chill Advisory 3, NWS North Platte, NE
NWS North Platte, NE issued this wind chill advisory at Feb 3, 2007, 3:19 PM CST for 4 counties in Nebraska. It took effect at Feb 4, 2007, 12:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2007, 3:19 PM CST (21:19 UTC)
- In effect from
- Feb 4, 2007, 12:00 AM CST
- Expired
- Feb 4, 2007, 8:41 AM CST
- In force
- 9 hr
- Issued by
- NWS North Platte, NE
Counties Boyd County, NE, Garfield County, NE, Holt County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 154 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.3 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1142 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KLBF 032119 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 319 PM CST SAT FEB 3 2007 ...WIND CHILLS TO DROP WELL BELOW ZERO AGAIN... .NORTHWEST WINDS OF 10 TO 15 MPH OVERNIGHT WILL CREATE DANGEROUS WIND CHILLS AS TEMPERATURES FALL BELOW ZERO. WIND CHILLS...ESPECIALLY AFTER MIDNIGHT...ARE EXPECTED TO RANGE FROM -20 TO -25 DEGREES. NEZ007-010-028-029-040530- /O.NEW.KLBF.WC.Y.0003.070204T0600Z-070204T1800Z/ BOYD-HOLT-GARFIELD-WHEELER- INCLUDING THE CITIES OF...SPENCER...ONEILL...BURWELL...BARTLETT 319 PM CST SAT FEB 3 2007 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM CST SUNDAY. WIND CHILLS WILL DROP TO BETWEEN -20 AND -25 DEGREES OVERNIGHT AS TEMPERATURES FALL BELOW ZERO. WIND CHILLS WILL MODERATE DURING THE DAY ON SUNDAY AS TEMPERATURES RISE INTO THE TEENS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ JMC
3 follow-up statements
000 WWUS43 KLBF 040544 AAA WSWLBF URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 1144 PM CST SAT FEB 3 2007 ...WIND CHILLS TO DROP WELL BELOW ZERO AGAIN... .NORTHWEST WINDS OF 10 TO 15 MPH OVERNIGHT WILL CREATE DANGEROUS WIND CHILLS AS TEMPERATURES FALL BELOW ZERO. WIND CHILLS... ARE EXPECTED TO RANGE FROM -20 TO - 25 DEGREES. NEZ007-010-028-029-041345- /O.CON.KLBF.WC.Y.0003.070204T0600Z-070204T1800Z/ BOYD-HOLT-GARFIELD-WHEELER- INCLUDING THE CITIES OF...SPENCER...ONEILL...BURWELL...BARTLETT 1144 PM CST SAT FEB 3 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST SUNDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST SUNDAY. WIND CHILLS WILL DROP TO BETWEEN -20 AND -25 DEGREES OVERNIGHT AS TEMPERATURES FALL BELOW ZERO. WIND CHILLS WILL MODERATE DURING THE DAY ON SUNDAY AS TEMPERATURES RISE INTO THE TEENS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ KAR
000 WWUS43 KLBF 041002 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 402 AM CST SUN FEB 4 2007 ...WIND CHILLS TO DROP WELL BELOW ZERO AGAIN... .NORTHWEST WINDS OF 10 TO 15 MPH OVERNIGHT WILL CREATE DANGEROUS WIND CHILLS AS TEMPERATURES FALL BELOW ZERO. WIND CHILLS... ARE EXPECTED TO RANGE FROM -20 TO - 25 DEGREES. NEZ007-010-028-029-041800- /O.CON.KLBF.WC.Y.0003.000000T0000Z-070204T1800Z/ BOYD-HOLT-GARFIELD-WHEELER- INCLUDING THE CITIES OF...SPENCER...ONEILL...BURWELL...BARTLETT 402 AM CST SUN FEB 4 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. WIND CHILLS WILL DROP TO BETWEEN -20 AND -25 DEGREES THIS MORNING AS TEMPERATURES FALL BELOW ZERO. WIND CHILLS WILL MODERATE DURING THE DAY ON SUNDAY AS TEMPERATURES RISE INTO THE TEENS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ MASEK
000 WWUS43 KLBF 041441 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 841 AM CST SUN FEB 4 2007 NEZ007-010-028-029-041545- /O.CAN.KLBF.WC.Y.0003.000000T0000Z-070204T1800Z/ BOYD-HOLT-GARFIELD-WHEELER- INCLUDING THE CITIES OF...SPENCER...ONEILL...BURWELL...BARTLETT 841 AM CST SUN FEB 4 2007 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WIND CHILL ADVISORY. WIND AND CHILL VALUES ARE BELOW CRITERIA AND NOT EXPECTED TO REACH CRITERIA AGAIN TODAY. $$ SPRINGER
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Feb 3, 3:15 PM CST, 4 minutes earlier.
Area forecast discussion, Feb 3, 3:15 PM CST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
315 PM CST SAT FEB 3 2007
.SYNOPSIS...
AT 18Z...SURFACE ANALYSIS SHOWED A STATIONARY FRONT IN NORTHERN
OKLAHOMA AND SOUTHEAST COLORADO...THEN NORTH ALONG THE FACE OF THE
ROCKIES FROM CENTRAL COLORADO THROUGH WYOMING AND MONTANA AND
ALBERTA. IN THE UPPER LEVELS...WIND PROFILERS SHOWED A 90-105KT WIND
AT 400MB FROM SOUTHEAST WYOMING TO CENTRAL KANSAS. THE RADAR MOSAIC
SHOWED A BROAD AREA OF LIGHT SNOW ACROSS SOUTHWEST NEBRASKA AND
NORTHWEST KANSAS. THE PRECIPITATION APPEARED TO BE FORCED BY THE
FRONT AND ENHANCED BY THE JET.
&&
.SHORT TERM DISCUSSION...
A CROSS SECTION FROM NEAR DENVER TO NEAR WINNER SD SHOWS GOOD
ISENTROPIC UPGLIDE OVER NORTHEAST COLORADO AND WESTERN NEBRASKA
THROUGH THROUGH MIDDAY SUNDAY. HOWEVER...DOWNSLOPE FROM THE
FOOTHILLS CAUSES A SHARP DECREASE IN THE RELATIVE HUMIDITY BY 09Z.
DURING THAT PERIOD...SCATTERED SNOW SHOWERS ARE LIKELY.
TURNING TO OTHER PROBLEMS...COLD TEMPERATURES AND 10-15 MPH WIND
WILL COMBINE IN NORTH CENTRAL NEBRASKA TO GIVE WIND CHILLS OF 20-25
BELOW ZERO.
&&
.MEDIUM TO LONG TERM DISCUSSION...
SOME MODERATION IN TEMPERATURES CAN BE EXPECTED NEXT WEEK AS THE
UPPER RIDGE DE-AMPLIFIES. SOME AREAS OF THE EASTERN PANHANDLE MAY
EVEN SEE HIGHS IN THE UPPER 40S BY TUESDAY. THE NORTH CENTRAL
ZONES WILL BE SLOWER TO WARM UP. IN FACT...A BACK DOOR FRONT WILL
PROBABLY BRING COLDER TEMPERATURES AGAIN AFTER MID-WEEK. THERE IS
ALSO A SLIGHT CHANCE OF SNOW WITH THE RETURN OF WARM ADVECTION.
HOWEVER... UNCERTAINTY IS STILL HIGH AND MOISTURE MAY NOT RETURN.
THUS WE WILL KEEP ANY PROBABILITIES LOW...AT OR BELOW 25 PERCENT. &&
.AVIATION DISCUSSION...
IFR THROUGH 01Z ACROSS PORTIONS OF TWB264 AND TWB274 DUE TO -SN
AND LOW CIGS. CONDITIONS WILL IMPROVE OVERNIGHT WITH VFR ACROSS ALL
AREAS. TWB098 AND KVTN TAF TO REMAIN VFR TODAY AND TONIGHT.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY 04Z-18Z TONIGHT AND SUNDAY MORNING
NEZ007-010-028-029.
&&
SPRINGER/CONNOLLYHazardous weather outlook, Feb 3, 3:19 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 319 PM CST SAT FEB 3 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-041200- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 319 PM CST SAT FEB 3 2007 /219 PM MST SAT FEB 3 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. WIND CHILLS OVERNIGHT WILL DROP TO BETWEEN -20 AND -25 DEGREES ACROSS NORTH CENTRAL NEBRASKA. A WIND CHILL ADVISORY IS IN EFFECT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. WIND CHILLS WILL REMAIN WELL BELOW ZERO INTO SUNDAY MORNING ACROSS NORTH CENTRAL NEBRASKA. A WIND CHILL ADVISORY IS IN EFFECT UNTIL NOON CST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) JMC
In the hours before
Local storm report, Feb 3, 12:10 PM CST, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1210 PM CST SAT FEB 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM SNOW BIG SPRINGS 41.06N 102.07W
02/03/2007 M1.0 INCH DEUEL NE CO-OP OBSERVER
SNOW MODERATE AT TIMES WITH VISIBILITIES RANGING BETWEEN
1/2 AND 3/4 OF A MILE.
&&
JMCLocal storm report, Feb 3, 12:55 PM CST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1255 PM CST SAT FEB 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1254 PM SNOW 10 NE OSHKOSH 41.51N 102.21W
02/03/2007 M0.8 INCH GARDEN NE CO-OP OBSERVER
LIGHT SNOW CONTINUING
1254 PM SNOW 8 S LEWELLEN 41.21N 102.14W
02/03/2007 M1.5 INCH GARDEN NE PUBLIC
&&
JMCLocal storm report, Feb 3, 3:07 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
307 PM CST SAT FEB 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM SNOW BIG SPRINGS 41.06N 102.07W
02/03/2007 M1.5 INCH DEUEL NE CO-OP OBSERVER
&&
JMCNearby
Wind Chill Advisories in Nebraska, 2007Every wind chill advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.